Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 77, NWS Mobile, AL

March 19, 20084 counties in Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Mar 19, 2008, 8:42 AM CDT for 4 counties in Alabama. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2008, 8:42 AM CDT (13:42 UTC)
Expired
Mar 19, 2008, 9:45 AM CDT
In force
63 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Butler County, AL, Conecuh County, AL, Monroe County, AL, Wilcox County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 1.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 521 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
521 m²/s²
0-3 km storm-relative helicity
611 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 191342
SVRMOB
ALC013-035-099-131-191445-
/O.NEW.KMOB.SV.W.0077.080319T1342Z-080319T1445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
842 AM CDT WED MAR 19 2008

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...
  NORTH CENTRAL CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...  
  NORTHERN MONROE COUNTY IN SOUTH CENTRAL ALABAMA...
  EASTERN WILCOX COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 945 AM CDT

* AT 839 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 7 MILES NORTH OF BOYKIN TO FATAMA TO KEITH TO PERDUE          
  HILL...AND MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WEST MONROEVILLE...TUNNEL SPRINGS...NADAWAH AND DARLINGTON BY 850
  AM CDT...
  TURKESTAN...PETERMAN...MONROEVILLE AND MCWILLIAMS BY 855 AM CDT...
  TURNBULL AND RUTHVEN BY 900 AM CDT...

LAT...LON 3222 8732 3206 8715 3207 8687 3198 8684
      3197 8668 3184 8667 3166 8676 3149 8688
      3151 8758 3169 8751 3188 8741 3224 8739
TIME...MOT...LOC 1342Z 273DEG 28KT 3217 8722 3186 8721
          3167 8732 3152 8743

$$
5 follow-up statements
000 
WWUS54 KMOB 191356
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
855 AM CDT WED MAR 19 2008

ALC013-035-099-131-191445-
/O.CON.KMOB.SV.W.0077.000000T0000Z-080319T1445Z/
CONECUH AL-MONROE AL-BUTLER AL-WILCOX AL-
855 AM CDT WED MAR 19 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR SOUTHEASTERN WILCOX...WESTERN BUTLER...NORTHEASTERN MONROE AND
NORTH CENTRAL CONECUH COUNTIES...

AT 855 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM ACKERVILLE TO WATSONVILLE TO NATCHEZ TO 
MONROEVILLE...AND WAS MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TURKESTAN...TUNNEL SPRINGS...PETERMAN AND OAK HILL BY 900 AM CDT...
  MCWILLIAMS...MCBRYDES AND CALEDONIA BY 905 AM CDT...
  RUTHVEN...TURNBULL AND ALLENTON BY 910 AM CDT...

LAT...LON 3206 8715 3207 8687 3198 8684 3197 8668
      3184 8667 3151 8687 3149 8691 3151 8749
      3194 8737 3208 8718
TIME...MOT...LOC 1355Z 256DEG 28KT 3207 8711 3186 8716
          3173 8723 3152 8734

$$
000 
WWUS54 KMOB 191408
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
907 AM CDT WED MAR 19 2008

ALC013-035-099-131-191445-
/O.CON.KMOB.SV.W.0077.000000T0000Z-080319T1445Z/
CONECUH AL-MONROE AL-BUTLER AL-WILCOX AL-
907 AM CDT WED MAR 19 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR SOUTHEASTERN WILCOX...WESTERN BUTLER...NORTHEASTERN MONROE AND
NORTH CENTRAL CONECUH COUNTIES...

AT 904 AM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF 
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM ACKERVILLE TO MCWILLIAMS TO 
TURNBULL TO MONROEVILLE...AND WAS MOVING EAST AT 30 TO 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PINE APPLE...FURMAN AND MIDWAY BY 915 AM CDT...
  FAIRNELSON...AWIN AND AL 47 AND CR 29 ROADS BY 920 AM CDT...
  MONTERY...FAIRNELSON AND AWIN BY 925 AM CDT...
  MIXONVILLE BY 930 AM CDT...

LAT...LON 3198 8684 3197 8668 3184 8667 3151 8687
      3149 8691 3151 8739 3189 8723 3205 8722
      3206 8720 3207 8687
TIME...MOT...LOC 1407Z 256DEG 28KT 3204 8703 3185 8706
          3171 8713 3152 8722

$$
000 
WWUS54 KMOB 191423
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
921 AM CDT WED MAR 19 2008

ALC013-035-099-131-191445-
/O.CON.KMOB.SV.W.0077.000000T0000Z-080319T1445Z/
CONECUH AL-MONROE AL-BUTLER AL-WILCOX AL-
921 AM CDT WED MAR 19 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR SOUTHEASTERN WILCOX...WESTERN BUTLER...NORTHEASTERN MONROE AND
NORTH CENTRAL CONECUH COUNTIES...

AT 918 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM FURMAN TO PINE APPLE TO TURNBULL 
TO PINE ORCHARD TO BURNT CORN AND WAS MOVING EAST AT 30 TO 35 MPH.

THE STRONGEST PART OF THE THUNDERSTORM LINE WILL MOVE ACROSS EASTERN 
WILCOX AND NORTHWESTERN BUTLER COUNTIES THROUGH 935 AM CDT.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MONTERY...FAIRNELSON AND AL 47 AND CR 29 ROADS BY 930 AM CDT...
  MIXONVILLE AND FOREST HOME BY 935 AM CDT...
  SAUCER...LYEFFION...DEANS AND CHINA BY 940 AM CDT...
  STARLINGTON BY 945 AM CDT...

LAT...LON 3207 8687 3198 8684 3197 8668 3184 8667
      3151 8687 3149 8691 3152 8730 3182 8717
      3205 8702
TIME...MOT...LOC 1421Z 261DEG 27KT 3206 8688 3185 8696
          3175 8708 3162 8708 3152 8718

$$
000 
WWUS54 KMOB 191437
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
934 AM CDT WED MAR 19 2008

ALC013-035-099-131-191445-
/O.CON.KMOB.SV.W.0077.000000T0000Z-080319T1445Z/
CONECUH AL-MONROE AL-BUTLER AL-WILCOX AL-
934 AM CDT WED MAR 19 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR SOUTHEASTERN WILCOX...NORTHWESTERN BUTLER...NORTHEASTERN MONROE
AND EXTREME NORTH CENTRAL CONECUH COUNTIES...

AT 932 AM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF 
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF FURMAN TO 
BUTLER SPRINGS TO MIDWAY...AND WAS MOVING NORTHEAST AT 30 TO 35 MPH.

THE MOST INTENSE PORTION OF THE LINE HAS SINCE MOVED NORTHEAST OF 
THE WARNED AREA...HOWEVER...SEVERE WIND GUSTS TO 58 MPH ARE STILL 
POSSIBLE ALONG THE LINE THROUGH 945 AM CDT.

THE ISSUANCE OF A NEW WARNING IS NOT ANTICIPATED AT THIS TIME.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MIXONVILLE AND HERBERT BY 940 AM CDT...

LAT...LON 3207 8687 3198 8684 3197 8668 3182 8667
      3182 8669 3169 8676 3169 8715 3197 8709
      3202 8703 3206 8703
TIME...MOT...LOC 1434Z 247DEG 32KT 3211 8675 3181 8684
          3170 8703

$$
000 
WWUS54 KMOB 191445
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
945 AM CDT WED MAR 19 2008

ALC013-035-099-131-191455-
/O.EXP.KMOB.SV.W.0077.000000T0000Z-080319T1445Z/
CONECUH AL-MONROE AL-BUTLER AL-WILCOX AL-
945 AM CDT WED MAR 19 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILCOX...
NORTHWESTERN BUTLER...NORTHEASTERN MONROE AND EXTREME NORTH CENTRAL 
CONECUH COUNTIES WILL BE ALLOWED TO EXPIRE AT 945 AM CDT...

LAT...LON 3207 8687 3198 8684 3197 8668 3182 8667
      3182 8669 3169 8676 3169 8715 3197 8709
      3202 8703 3206 8703
TIME...MOT...LOC 1445Z 247DEG 32KT 3215 8664 3185 8673
          3174 8692

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 4:15 AM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, Mar 19, 4:15 AM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
415 AM CDT WED MAR 19 2008

.SHORT TERM...(TODAY AND TONIGHT)...OUR FORECAST AREA IS IN BETWEEN
2 MAIN SYNOPTIC PLAYERS OVER THE SOUTHERN STATES.  THE FIRST IS THE
PERSISTENT UPPER LOW OVER CENTRAL TEXAS...AND THE SECOND IS THE
LARGESCALE UPPER TROUGH AND TRAIN OF SHORTWAVES EXTENDING DOWN THE
EASTERN SEABOARD INTO GEORGIA.  THE DEEP MOISTURE FEED AND
DYNAMICALLY FAVORED UPPER DIFFLUENT REGION FOR STORMS TO THE EAST OF
THE TEXAS LOW WILL AGAIN BE TO THE WEST OF OUR AREA OVER THE
SOUTHERN HALF OF LOUISIANA.  TO THE NORTHEAST...WE SEE A WELL
DEFINED SHORTWAVE TRACKING SOUTHEAST OUT OF EASTERN TENNESEE THAT
WILL LIKELY SEND A CONVECTIVE COMPLEX SOUTH INTO GEORGIA TODAY.  THE
GEORGIA CONVECTIVE COMPLEX MAY SEND AN OUTFLOW BOUNDARY SOUTHWEST
INTO OUR NORTHEASTERN ZONES THIS AFTERNOON...BUT RIGHT NOW ALL OF
THE GUIDANCE POINTS TO THE GREATER COVERAGES OF STORMS STAYING WEST
AND NORTHEAST OF OUR AREA. WE WILL KEEP SCATTERED AFTERNOON
THUNDERSTORMS IN THE FORECAST FOR MOST LOCATIONS WITH THE EXCEPTION
OF THE FAR SOUTHWEST AREAS CLOSER TO THE DEEP MOISTURE AND DYNAMIC
LIFT EAST OF THE TEXAS LOW.

THE 06Z RUC40 MODEL SOUNDINGS CENTERED OVER OUR AREA AROUND 18Z
TODAY SUGGEST MLCAPES AROUND 1800 J/KG...PRECIPITABLE WATER VALUES
AROUND 1.9 INCHES...SFC TO FREEZING LEVEL LAPSE RATES 6.7 C/KM...AND
SFC TO 900 MB MEAN MIXING RATIOS AROUND 13.95 G/KG.  THIS ALL
EQUATES ROUGHLY TO A LOW RISK OF WET MICROBURSTS FOR OUR AREA
TODAY.

THE CONVECTION SHOULD DIE OFF BY 04Z TONIGHT.  WENT PRETTY MUCH WITH
THE HPC QPF WITH A FEW ADJUSTMENTS IN THE WEST.  WE ALSO ADJUSTED
THE MAV MOS GUIDANCE UP A FEW DEGREES (CLOSER TO THE MET) GIVEN WE
WENT A FEW POINTS LOWER ON POPS AND RAIN COVERAGES IN COMPARISON TO
THE GFS OVER OUR AREA.  /05

&&

.LONG TERM...BY 12Z THU MID TO UPPER TROF AXIS IS WELL EAST OF THE
CWFA WITH ELONGATED SFC RIDGE BUILDING OVER EASTERN TX AND SOUTH
LA. SFC HIGH WILL SHIFT NE TO THE TN RIVER VALLEY BY 06Z FRI WITH
MOSTLY A ZONAL FLOW ALOFT OVER MUCH OF THE SE CONUS BY LATE FRI INTO
SAT. NEXT MID LEVEL TROF MOVES EAST ACROSS THE MID TO UPPER MS RIVER
VALLEY DURING THE DAY ON SAT WITH MAINLY A ZONAL FLOW IN THE MID TO
UPPER LEVELS FURTHER SOUTH. AS SHORT WAVE MOVES EAST TO THE MID
ATLANTIC COAST EXPECT A WEAK COOL FRONT TO PUSH SOUTH ACROSS THE
CWFA BY EARLY SUN GIVING WAY TO SLIGHTLY COOLER/DRIER CONDITIONS
THROUGH EARLY SUNDAY NIGHT. TO THE WEST DEEPENING MID TO UPPER TROF
OVER THE CENTRAL PLAINS BEGINS TO SHIFT EASTWARD...PROGGED TO MOVE
ACROSS THE NORTH CENTRAL GULF STATES AND SE CONUS DURING THE DAY ON
MONDAY. WITH THIS...BELIEVE MOISTURE RETURN WILL BE LIMITED OUT
AHEAD OF THIS NEXT SYSTEM LEADING ME TO STAY WITH ONLY A SLIGHT
CHANCE OF SHOWERS OR THUNDERSTORMS MAINLY LATE SUN NIGHT THROUGH
ABOUT MIDDAY MON. AS THIS SYSTEM EXITS TO THE EAST SFC RIDGE BUILDS
OVER MUCH OF THE CENTRAL GULF COAST REGION AND SE CONUS INCLUDING
THE NORTHERN GULF THROUGH THU AFTERNOON NEXT WEEK. LATE IN THE WEEK
LATEST PHYSICAL SOLUTION FROM THE GFS DEPICTS A WEAK IMPULSE MOVING
NORTHWARD WEST OF THE SFC RIDGE TO THE EAST...GIVING WAY TO
INCREASED MOISTURE AND LIFT TO THE CWFA EARLY FRI MORNING. WILL
CONTINUE TO USE THE CURRENT 00Z MEXMOS FOR TEMPS IN THE EXTENDED
GRIDS. /32

&&

.MARINE...HIGH PRESSURE OVER THE EASTERN GULMEX WILL SHIFT SLOWLY
SOUTH THROUGH SUNDAY...WITH A LIGHT NOCTURNAL FLOW GOING MORE
SOUTHWESTERLY AND INCREASING TO NEAR 15 KTS NEAR SHORE IN THE
AFTERNOON HOURS.  WE STALL THE FRONT INLAND AND NO LONGER EXPECT IT
TO MAKE IT DOWN OVER THE COASTAL WATERS...BUT WE STILL KEEP A SHORT
PERIOD OF NORTHWESTERLY WINDS IN FOR EARLY TUESDAY AS HIGH PRESSURE
BUILDS GRADUALLY WEST ACROSS THE CENTRAL AND WESTERN GULFMEX. /05

&&

.FIRE WEATHER...HAVE UPDATED THE FIRE WEATHER WATCH TO A RED FLAG
WARNING FOR THU DUE TO CRITICALLY LOW AFTERNOON RELATIVE HUMIDITIES.
AFTERNOON RELATIVE HUMIDITIES WILL HAVE TO BE CLOSELY MONITORED
THROUGH EARLY NEXT. /32

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      72  42  71  43 /  80  05  00  00
PENSACOLA   72  46  73  46 / 100  10  00  00
DESTIN      70  51  71  50 /  90  20  00  00
EVERGREEN   73  42  71  38 / 100  10  00  00
WAYNESBORO  71  42  71  38 /  70  05  00  00
CAMDEN      73  43  71  39 / 100  10  05  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 11 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     LOWER BALDWIN...AND LOWER MOBILE.

     HIGH SURF WARNING UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     LOWER BALDWIN...AND LOWER MOBILE.

FL...RED FLAG WARNING FROM 11 AM THURSDAY TO 7 PM THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
     INLAND OKALOOSA...AND INLAND SANTA ROSA.

     HIGH SURF WARNING UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
     ROSA.

     WIND ADVISORY UNTIL 11 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
     ROSA.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...AND MOBILE BAY.

     SMALL CRAFT ADVISORY UNTIL 1 PM THURSDAY FOR THE FOLLOWING
     ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
     NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM.

&&
Hazardous weather outlook, Mar 19, 5:28 AM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
528 AM CDT WED MAR 19 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-192300-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
528 AM CDT WED MAR 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND
THE ADJACENT COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

A LINE OF THUNDERSTORMS MOVING EAST OUT OF SOUTHERN MISSISSIPPI AND
LOUISIANA WILL MOVE ACROSS SOUTH ALABAMA AND THE WESTERN FLORIDA
PANHANDLE THROUGH EARLY AFTERNOON.  MOST OF THE STORMS ALONG THE
LINE WILL PRODUCE SUDDEN STRONG WINDS GUSTS AT 40 TO 50 MPH.  A FEW
STRONGER CELLS ALONG THE LINE MAY BECOME BRIEFLY SEVERE...PRODUCING
DAMAGING WINDS TO NEAR 60 MPH.  STAY TUNED FOR THE LATEST STATEMENTS
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

STRONG SOUTH WINDS AT 25 TO 35 MPH WILL CONTINUE ALONG THE COASTAL
COUNTIES...WITH SLIGHTLY LOWER WIND SPEEDS OVER THE INLAND COUNTIES.
THE STRONG WINDS WILL CONTINUE TO GENERATE TIDES 2 TO 3 FEET ABOVE
NORMAL ALONG THE COAST...AS WELL AS ROUGH SURF CONDITIONS ALONG AREA
BEACHES THROUGH THIS AFTERNOON.  THERE IS A HIGH LIKLIHOOD OF
DANGEROUS RIP CURRENTS IN THE SURF AT AREA BEACHES.

THE STRONG WINDS REQUIRE THE CONTINUED ISSUANCE OF SMALL CRAFT
ADVISORIES FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA
THROUGH THURSDAY.  SEAS OVER THE GULF WATERS WILL WILL CONTINUE TO
RANGE FROM 10 TO 14 FEET THROUGH TODAY.

A COLD FRONT WILL MOVE EAST ACROSS THE AREA THIS AFTERNOON AND
EVENING...WITH THE STRONG SOUTHERLY WINDS BECOMING MORE WEST AND
NORTHWESTERLY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE SMALL CRAFT ADVISORY WILL LIKELY CONTINUE THROUGH THURSDAY
MORNING AS STRONG NORTHERLY WINDS AT 20 TO 30 KNOTS CONTINUE IN THE
WAKE OF THE PASSING COLD FRONT.

THERE WILL BE AN INCREASED RISK OF WILDFIRES ON THURSDAY AS DRY AIR
FLOWS INTO THE AREA ON THE HEELS OF GUSTY NORTHWESTERLY WINDS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE
WEATHER OPERATIONS MAY BE REQUIRED FOR A PERIOD OF TIME TODAY.

In the hours before

Special weather statement, Mar 19, 5:20 AM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
520 AM CDT WED MAR 19 2008

MSZ067-075-076-078-079-191115-
GEORGE-STONE-PERRY-GREENE-WAYNE-
INCLUDING THE CITIES OF...LEAKESVILLE...LUCEDALE...NEW AUGUSTA...
WAYNESBORO AND WIGGINS...
520 AM CDT WED MAR 19 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS
GEORGE...STONE...PERRY...GREENE AND WAYNE COUNTIES IN SOUTHEAST
MISSISSIPPI THROUGH 615 AM...

AT 517 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 23 MILES NORTHWEST OF TALLAHALA TO 27 MILES
SOUTH OF ROGERS LAKE...AND MOVING EAST AT 35 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
ROGERS LAKE...WIGGINS...TALLAHALA...WLOX TV STATION TOWER...
RUNNELSTOWN...NEW AUGUSTA AND WINGATE THROUGH 615 AM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.
Special weather statement, Mar 19, 6:09 AM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
609 AM CDT WED MAR 19 2008

ALZ052-061-063-MSZ075-076-078-079-191215-
LOWER MOBILE-UPPER MOBILE-WASHINGTON-GEORGE-STONE-PERRY-GREENE-
INCLUDING THE CITIES OF...LEAKESVILLE AND LUCEDALE...
609 AM CDT WED MAR 19 2008

...STRONG THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS PORTIONS OF
SOUTHEAST MISSISSIPPI AND INTO SOUTHWEST ALABAMA THROUGH 715 AM...

AT 605 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 7 MILES NORTH OF BEAUMONT TO 23 MILES SOUTH OF
BEATRICE...AND MOVING EAST AT 35 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
BOTHWELL...SAND HILL...AVERA...BENNDALE...MERRILL...JONATHAN AND
BEXLEY THROUGH 715 AM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.
Special weather statement, Mar 19, 7:00 AM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
700 AM CDT WED MAR 19 2008

ALZ052-061-063-191300-
LOWER MOBILE-UPPER MOBILE-WASHINGTON-
INCLUDING THE CITIES OF...CHATOM...
700 AM CDT WED MAR 19 2008

...A LINE OF STRONG THUNDERSTORMS WILL ADVANCE EAST ACROSS
WASHINGTON AND MOBILE COUNTIES...

AT 700 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED A
LINE OF STRONG THUNDERSTORMS WITH BOWING SEGMENTS FROM NEAR HEALING
SPRINGS TO 10 MILES WEST OF GRAND BAY...AND MOVING EAST AT 35 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
CHATOM...CITRONELLE...SEMMES...MOBILE METRO AND TANNER WILLIAMS
THROUGH 800 AM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 40 TO 50 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. USE CAUTION WHILE DRIVING DURING YOUR MORNING
COMMUTE...OR IF NECESSARY...SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

PURDY

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 7:21 AM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke, Washington54 min
Mar 19, 7:55 AM CDTMarine Weather StatementMOB2 hr
Mar 19, 8:05 AM CDTSpecial Marine WarningMOB25 min
Mar 19, 9:01 AM CDTSevere Thunderstorm WarningMOBBaldwin44 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.